Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 116, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 7, 2015, 6:57 PM CDT for Saline County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2015, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 7, 2015, 7:31 PM CDT
- In force
- 34 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 50.0 mph
County Saline County, KS
The radar
The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
329
WUUS53 KICT 072357
SVRICT
KSC169-080100-
/O.NEW.KICT.SV.W.0116.150607T2357Z-150608T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT SUN JUN 7 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 656 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CULVER...OR
11 MILES SOUTH OF MINNEAPOLIS...MOVING EAST SOUTHEAST AT 40 MPH.
HAZARD...TWO INCH HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
SALINA...NEW CAMBRIA AND GLENDALE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 135 BETWEEN MILE MARKERS 91 AND 95.
INTERSTATE 70 BETWEEN MILE MARKERS 241 AND 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS SEVERE THUNDERSTORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3896 9743 3877 9752 3890 9791 3896 9789
TIME...MOT...LOC 2356Z 289DEG 34KT 3897 9778
HAIL...2.00IN
WIND...<50MPH
$$
ES3 follow-up statements
864
WWUS53 KICT 080005
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT SUN JUN 7 2015
KSC169-080100-
/O.CON.KICT.SV.W.0116.000000T0000Z-150608T0100Z/
SALINE KS-
705 PM CDT SUN JUN 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN SALINE COUNTY...
AT 703 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CULVER...OR 10
MILES NORTHWEST OF SALINA...AND IS MOVING SOUTHEAST AT 40 MPH.
THIS IS A VERY DANGEROUS STORM!
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WINDS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO
ROOFS...SIDING AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
SALINA...NEW CAMBRIA AND GLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A DANGEROUS THUNDERSTORM. PREPARE IMMEDIATELY FOR LARGE
DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY
FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3896 9743 3877 9752 3890 9791 3896 9789
TIME...MOT...LOC 0003Z 289DEG 34KT 3895 9772
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
$$
ES736
WWUS53 KICT 080020
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT SUN JUN 7 2015
KSC169-080100-
/O.CON.KICT.SV.W.0116.000000T0000Z-150608T0100Z/
SALINE KS-
720 PM CDT SUN JUN 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN SALINE COUNTY...
AT 719 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW CAMBRIA...
OR 7 MILES NORTHEAST OF SALINA MOVING EAST SOUTHEAST AT 40 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WINDS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SALINA...NEW CAMBRIA AND GLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A DANGEROUS THUNDERSTORM. PREPARE IMMEDIATELY FOR LARGE
DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY
FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS THUNDERSTORM AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3896 9743 3877 9752 3890 9791 3896 9789
TIME...MOT...LOC 0019Z 289DEG 25KT 3889 9751
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
ES945
WWUS53 KICT 080031
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT SUN JUN 7 2015
KSC169-080039-
/O.CAN.KICT.SV.W.0116.000000T0000Z-150608T0100Z/
SALINE KS-
731 PM CDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SALINE COUNTY IS
CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH NUMBER 272 REMAINS IN EFFECT UNTIL 300
AM CDT FOR CENTRAL KANSAS.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHEAST SALINE COUNTY UNTIL 800 PM CDT.
LAT...LON 3896 9743 3877 9752 3890 9791 3896 9789
TIME...MOT...LOC 0027Z 289DEG 34KT 3886 9741
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:44 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 7, 6:44 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 644 PM CDT SUN JUN 7 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 319 PM CDT SUN JUN 7 2015 TONIGHT: CONVECTIVE FORECAST CONTINUES TO BE MAIN CONCERN. WIND SHIFT HAS PUSHED THROUGH ELLSWORTH...AND ALMOST TO KSLN AND KGBD...WITH SYNOPTIC FRONT LIKELY JUST NORTHWEST OF FORECAST AREA. CONVERGENCE IS QUITE A BIT WEAKER THAN PREVIOUS ANTICIPATED...AND 1800 UTC LAMONT SOUNDING SHOWING A STOUT CAP. BELIEVE ONSET OF STORMS WILL LIKELY BE A BIT LATER THAN PREVIOUS THOUGHT...AND GIVEN ORIENTATION OF BOUNDARIES...PRECIPITATION CHANCES ARE LOOKING BETTER EAST OF I-35 THAN TO THE WEST. HAVE TWEAKED CHANCES ACCORDINGLY. SYSTEM ALSO APPEARS TO BE MORE PROGRESSIVE...WHICH WILL LESSEN FLOODING RISK. MON-WED: STILL EXPECT PRECIPITATION TO BE ONGOING AT THE START...LIKELY WELL EAST OF I-35...WITH QUICKER PROGRESSION TO THE SOUTHEAST. BY 1800 UTC...SUSPECT PRECIPITATION WILL BE OUT OF THE FORECAST AREA. DRIER AIR WILL OVERSPREAD THE AREA IN THE WAKE THE FRONT...WITH SURFACE HIGH PRESSURE OVER THE AREA MON NIGHT. WEAK RETURN FLOW DEVELOPS ON TUE AND PERSISTS INTO WED. COLD AIR ADVECTION WILL LEAD TO SLIGHTLY COOLER HIGHS ON MON...BUT DRY AIR WILL QUICKLY MODIFY WITH WARMUP ON TUE-WED. AT THIS PERIOD...DRY CONDITIONS LOOK PROBABLE FROM MON AFTERNOON-WED. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 319 PM CDT SUN JUN 7 2015 CONFIDENCE STILL NOT VERY HIGH WITH WEAK TROUGHING OVER THE SOUTHWEST US AND SHORTWAVE EJECTING ON SOUTHERN EDGE OF FASTER ZONAL FLOW ACROSS SOUTHERN CANADA. THIS LEAVES DIFFUSE SURFACE BOUNDARY SOMEWHERE IN THE PLAINS AND A SHORTWAVE MAYBE MOVING THROUGH SOMETIME BETWEEN THU AND FRI. SURFACE BOUNDARY STAYS HUNG UP IN THE PLAINS IN WAKE OF DEPARTING SHORTWAVE AND POSSIBLY RELOADING SOUTHWESTERN US TROUGH...OR MAYBE WE ARE JUST LEFT IN A SUMMER PATTERN ON WEST SIDE OF BROAD UPPER RIDGE. WITH MOISTURE/HEATING...MODEL CONVECTIVE SCHEMES ARE IN OVERDRIVE... LEADING TO ROBUST POPS IN THE INITIALIZATION GRIDS. CONSENSUS WAS TO BACK OFF..BUT STILL LIKELY OVERESTIMATING PRECIPITATION CHANCES. WAVE PASSAGE ON THU-THU NIGHT SHOULD PROVIDE BEST CHANCE OF RAIN. SUMMER SO-CALLED AIRMASS STORMS WOULD BE MORE LIKELY ON FRI- SAT...ESPECIALLY NEAR STALLED SURFACE FRONT POSSIBLY LOCATED SOMEWHERE IN THE VICINITY OF THE FORECAST AREA. -HOWERTON && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 636 PM CDT SUN JUN 7 2015 MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS OVERNIGHT. COLD FRONT IS CURRENTLY MAKING ITS WAY ACROSS THE FORECAST AREA AND CURRENTLY STRETCHES JUST SOUTH OF I-70. STORMS ARE EXPECTED ALONG OR JUST SOUTH OF THIS FRONT AS IT PROGRESSES SOUTH. CONFIDENCE IN AREAL COVERAGE IS NOT HIGH SO WILL JUST RUN WITH VCTS IN TAFS AS THIS TIME. WINDS WILL FLIP AROUND TO THE NORTH BEHIND THE FRONT AND IT IS EXPECTED TO PASS THROUGH KICT AROUND 07Z AND KCNU AROUND 12Z. CONFIDENCE IS HIGH THAT WE ARE LOOKING AT VFR CONDITIONS OUTSIDE OF THE STORMS. THE STRONGER STORMS TONIGHT WILL BE CAPABLE OF LARGE HAIL AND DOWNBURST WINDS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 88 65 91 / 60 10 10 10 HUTCHINSON 68 87 63 91 / 50 10 10 10 NEWTON 68 86 64 90 / 60 10 10 10 ELDORADO 68 86 66 89 / 60 10 10 10 WINFIELD-KWLD 70 88 65 90 / 60 10 10 10 RUSSELL 66 86 62 93 / 40 0 10 10 GREAT BEND 67 86 63 91 / 40 10 10 10 SALINA 67 86 63 92 / 50 10 10 10 MCPHERSON 68 87 63 91 / 50 10 10 10 COFFEYVILLE 72 87 65 89 / 50 30 10 10 CHANUTE 70 86 65 89 / 60 20 10 10 IOLA 69 85 65 89 / 60 20 10 10 PARSONS-KPPF 71 87 65 89 / 60 30 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 7, 5:13 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 513 PM CDT SUN JUN 7 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 513 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING ALONG A COLD MOVING SOUTHEAST. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS UP TO 70 MPH AND QUARTER SIZED HAIL. THE GREATEST RISK IS ROUGHLY ALONG AND NORTHWEST OF I-35. MINOR FLOODING IS ALSO POSSIBLE AREA WIDE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS COULD AFFECT SOUTHEAST KANSAS MONDAY MORNING. THESE ARE NOT EXPECTED TO STRONG OR SEVERE. ANOTHER FRONT WILL MEANDER AROUND THE AREA FROM THURSDAY THROUGH SATURDAY. THERE WILL BE PERIODIC CHANCES FOR AT LEAST STRONG STORMS DURING THIS PERIOD...ALONG WITH SOME POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
In the hours before
Special weather statement, Jun 7, 6:22 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 622 PM CDT SUN JUN 7 2015 KSZ033-072345- LINCOLN KS- 622 PM CDT SUN JUN 7 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS... * UNTIL 645 PM CDT * AT 619 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LINCOLN...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF QUARTERS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LINCOLN...BEVERLY AND BARNARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3899 9793 3903 9823 3921 9821 3922 9793 TIME...MOT...LOC 2319Z 274DEG 27KT 3912 9813 ES
Local storm report, Jun 7, 6:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 5 NE LINCOLN 39.09N 98.08W
06/07/2015 E0.25 INCH LINCOLN KS TRAINED SPOTTER
PEA SIZE HAIL WITH WINDS ESTIMATED AT 45 MPH
&&
SGSLocal storm report, Jun 7, 6:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 2 E BEVERLY 39.01N 97.94W
06/07/2015 E1.75 INCH LINCOLN KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS GOLF BALL SIZE HAIL ON THE
LINCOLN AND OTTAWA COUNTY LINE
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:22 PM CDT | Special Weather Statement | ICT | Lincoln | 23 min |
| Jun 7, 6:36 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Saline | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.